As you know, the organization, maintenance of the pharmacovigilance system, construction of the pharmacovigilance system is an important function of monitoring the safety of the use of any drug. Good pharmacovigilance practice, through the recording of incoming signals, allows for the collection of information on adverse events for time periods determined by the rules and, if necessary, draw up an action plan to reduce risks and increase the benefit-risk ratio.

The organization, maintenance of the pharmacovigilance system, the construction of the pharmacovigilance system make it possible to timely record even rare and unusual adverse events. An example is the case of an adverse event in a patient when using vincristine. Vincristine is a drug, a cytostatic drug, an alkaloid of the plant pink periwinkle (Latin Vinca rosea). Vincristine has a rather specific immunosuppressive effect in idiopathic thrombocytopenic purpura, lowers the level of antiplatelet antibodies, reduces the infiltration of bone marrow by lymphocytes and their cytotoxic activity against platelets. Vincristine is a substrate of P-glycoprotein (P-gp), which acts as a kind of pump, “pumping out” drugs from cells into the intestinal lumen. P-gp is contained in endothelial cells of all histohematological barriers, in the membranes of hepatocytes and enterocytes. P-gp is encoded by the MDR1 (ABCB1) multidrug resistance gene, and the C3435T polymorphic marker of this gene may be associated with changes in the pharmacokinetics of vincristine, in particular, its accumulation in enterocytes due to “pump breakdown”.

The authors observed a rare manifestation of vincristine-induced neurotoxicity in the clinic – its vegetative (autonomous) variant with symptoms of paralytic obstruction due to lesions of the intestinal nerve apparatus – the nodes of the Meissner and Auerbach plexuses. A week after the end of the 3rd course, the child had stool retention, bloating, anxiety, repeated vomiting of foamy contents with an admixture of bile. On the general X-ray of the abdominal organs, Kloyber’s bowls were revealed. A diagnosis of dynamic intestinal obstruction was made and measures were taken to eliminate it – food unloading, correction of electrolyte disturbances, and replenishment of the circulating blood volume. To stimulate the motor activity of the intestine, the cholinesterase inhibitor proserin was initially used, but due to its low efficiency, the motilin receptor stimulator erythromycin phosphate was used intravenously.

In parallel with the treatment of the child, all actions stipulated by good pharmacovigilance practice were performed. The organization, maintenance of the pharmacovigilance system, the construction of the pharmacovigilance system in Russia has reached a sufficient level for such cases to be recorded for the benefit of medicine. This case will not necessarily lead to a change in the instructions for the medical use of the drug, however, included in the general knowledge base on the use of the drug, it will continuously improve the benefit / risk ratio in the future.

1 S. Postnikov1,2, V. A. Strykov2, M. N. Kostyleva1,2, E. S. Ilyina2, * A. N. Gratsianskaya1, A. B., SS Postnikov1,2, VA Strykov2, MN Kostyleva1 , 2, ES Ilina2, * AN Gracianskaya1, AB 1 Federal State Budgetary Educational Institution of Higher Education “Russian National Research Medical University named after N.I. Pirogov “Ministry of Health of the Russian Federation, Russian Federation, 117997, Moscow, st. Ostrovityanova, 1

2 Federal State Budgetary Institution “Russian Children’s Clinical Hospital” of the Ministry of Health of the Russian Federation, Russian Federation, 119571, Moscow, Leninsky Prospekt, 117

* Safety and Risk of Pharmacotherapy 2018.6 (1) .pdf